| Model Number |
N/A |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
03/16/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.The user facility is foreign; therefore, a facility medwatch report will not be available.Report source - (b)(6).
Event or Problem Description
It was reported the drill bit fractured while drilling a pilot hole into the patient's mandible.The procedure was completed using an alternate drill bit.No adverse events have been reported as a result of the malfunction.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed.The drill was returned for evaluation.On visual inspection, the drill was noted to have a transverse fracture through the flutes near the neck.The cert was reviewed and there were no non-conformances were found.There are no indications of manufacturing defects.This is the only complaint in regards to the drill fracturing for 46-1006 vendor lot 327136.For this part (46-1006) and the previous one year (from the notification date) regarding the drill fracturing, there is a complaint rate of 0.24%, which is no greater than the occurrence listed in the application fmea.The most likely underlying cause of the complaint is the drill experienced force in excess of what it was designed to encounter, in conjunction with multiple uses of a single use device.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
This follow-up report is being submitted to relay additional information.